Alert archive / Ohio / Flash Flood Warnings in 2025
Flash Flood Warning 7, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at May 13, 2025, 7:25 PM EDT for Coshocton County, Muskingum County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2025, 7:25 PM EDT (23:25 UTC)
- Expired
- May 13, 2025, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coshocton County, OH, Muskingum County, OH
The radar
The Cleveland radar (KCLE), 142 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:37 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, May 13, 3:37 PM EDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA Issued by National Weather Service Charleston WV 337 PM EDT Tue May 13 2025 .SYNOPSIS... An upper level low will maintain periodic showers and thunderstorms across the region today into tomorrow; heavy rain will be the main threat. A cold front is expected to approach and cross the region Thursday night into Friday, with strong to severe storms possible. && .NEAR TERM /THROUGH TONIGHT/... KEY MESSAGES: - Showers continue today - Thunderstorms possible for eastern Ohio and south of Pittsburgh - Slow moving and/or training thunderstorms could create minor flooding - Patchy fog expected late tonight into early tomorrow morning. ------------------------------------------------------------------- Outflow from earlier convection over the ridges has spread across much of the region. Despite warm cloud layers aloft, thunderstorm activity has remained mainly concentrated over eastern Ohio and areas south of Pittsburgh. This is partially due to lingering dry air over central West Virginia. With effective shear below 20kts and DCAPE values under 300J/kg across the area, severe storms are not expected. The primary threat will be lightning and heavy rainfall from slow-moving or training storms. While the duration of moderate to heavy rainfall has decreased over the ridges, isolated thunderstorms passing through these areas could still lead to minor flooding if rainfall rates exceed 1 inch per hour. Showers and storms are expected to persist through late evening and into the overnight hours as an upper-level low gradually lifts northward from the Tennessee River Valley into the Ohio River Valley. High- resolution models show a decreased probability of heavy rainfall between 9pm to 11pm tonight. With warm, moist air lingering and light winds overnight, the potential for fog increases. Areas most susceptible include regions south of Pittsburgh, along the ridges, and in the vicinity of where I-77 meets I-70. && .SHORT TERM /WEDNESDAY/... KEY MESSAGES: - Probability of fog decreases between 8am and 10am - Isolated showers expected early to early afternoon - Late afternoon/late evening thunderstorms expected across the region Wednesday ---------------------------------------------------------------- A moist atmosphere will allow fog to persist through 10am tomorrowing. The previously mentioned upper-level low will remain over the Upper Ohio Valley through Wednesday, bringing additional rounds of showers from the early to late morning hours. However, due to the lack of a strong lifting mechanism, shower coverage is expected to remain isolated. Thunderstorm potential increas across the region between 2pm to 4pm Wednesday as surface heating aligns with an approaching shortwave. Despite weak effective shear (10-20kts) and DCAPE values below 500J/kg, heavy rainfall remains the primary threat, with PWATs holding near 1.50 inches- above seasonal average. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... KEY MESSAGES: - Addition severe storm potential on Friday - Unsettled weather through the weekend ------------------------------------------------------------------- A lead shortwave trough, ahead of a main central CONUS trough, is expected to approach and cross the region late Thursday night, along with its associated surface cold front. Speed and directional shear is expected to increase with the approach of the trough, as instability is maintained Thursday night. Severe storms are likely to develop to the west of the region late Thursday, tracking eastward Thursday night. The greatest uncertainty is the amount of instability that remains across the Upper Ohio Valley region overnight, which would impact the severe weather potential. Some of the latest model data indicates the potential that these storms could be maintained well into the overnight hours. Model ensembles indicate a trough will track slowly eastward across the Upper Midwest to the Upper Ohio Valley region Friday and Saturday. The surface front is expected to slow its progress on Friday as the upper level flow becomes parallel to the front. Enough instability and shear is expected again by Friday afternoon, with additional strong to severe storms possible. The morning convection could also have an impact on this potential. The trough axis is expected to cross the region on Saturday, with additional showers possible. Lower chances for showers are expected on Sunday as the trough exits. A ridge building in behind the exiting trough, and ahead of a Western CONUS trough, should return dry weather to the region by Monday. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Scattered rain will continue through the afternoon and into the evening, with a few non-severe thunderstorms possible later in the afternoon, primarily south and east of PIT where latest mesoanalysis shows MLCAPE values around or higher than 500J/kg, and overall cloud coverage is more dense. Cigs remain a challenge as guidance continues to show a large spread in values. Overall, low-end VFR or MVFR is expeted through the afternoon/evening, followed by more widespread MVFR overnight. LAMP/MOS gudiance is in general more aggressive with IFR, but for now have left IFR restrictions out of TAFS overnight. If IFR does develop, it is more likely west of a line running from DUJ to ZZV where ensemble guidance shows 40-60% chance, but that is over a 6 hour window. Outlook... Restrictions and periods of showers with afternoon thunderstorms will continue into Wednesday before the upper level low shifts east of the region. Brief VFR under ridging Thursday will give way to a fast-moving low pressure system Thursday night into Friday. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS...Hefferan NEAR TERM...Hefferan SHORT TERM...Hefferan LONG TERM...WM AVIATION...88
Hazardous weather outlook, May 13, 3:42 AM EDT, 15 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 342 AM EDT Tue May 13 2025 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029- 031-073>078-WVZ001>004-012-021-509>513-140745- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Washington-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Indiana- Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker- 342 AM EDT Tue May 13 2025 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a Marginal Risk, or level 1 out of 5, for severe thunderstorms Thursday night. There is also a potential for severe storms on Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ514-140745- Eastern Tucker- 342 AM EDT Tue May 13 2025 This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...Today and tonight. Locally heavy rainfall is possible today into this evening. This could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Locally heavy rainfall is possible again on Wednesday, which could lead to localized flooding. In addition, there is a Marginal Risk, or level 1 out of 5, for severe thunderstorms Thursday night. There is also a potential for severe storms on Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WM
Nearby
Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.